Florida, 2025Damaging Winds in Florida, June 5, 2025
June 5, 2025 · NWS JAX · 3 events in 2 counties and zones
A surface front lingering across southeast GA and afternoon and evening sea breeze storms across a moist and unstable airmass produced strong storms that moved offshore under SW steering flow. Warm temperatures aloft kept storms sub-severe.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A surface front lingering across southeast GA and afternoon and evening sea breeze storms across a moist and unstable airmass produced strong storms that moved offshore under SW steering flow. Warm temperatures aloft kept storms sub-severe.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 5, 12:51 PM EST, 33 minutes earlier.
Area forecast discussion, Jun 5, 12:51 PM EST, 33 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
151 PM EDT Thu Jun 5 2025
...New AVIATION...
For the latest NE FL and SE GA Daily Key Messages please visit:
https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf
.AVIATION...
(18Z TAFS)
Issued at 151 PM EDT Thu Jun 5 2025
IFR visibilities are expected to prevail at SSI through around 20Z
as thunderstorms move from southwest to northeast across the
terminal. Brief wind gusts up to 30 knots will be possible with
this activity. A TEMPO group was added at GNV after 19Z for
briefly gusty winds and MVFR visibilities as showers and
thunderstorms cross the terminal later this afternoon. TEMPO
groups remain in place for the Duval County terminals and SGJ, but
confidence was high enough to indicate IFR visibilities during
heavier downpours later this afternoon through the early evening
hours. Convection may redevelop at the SSI terminal towards
sunset, and a PROB30 group was placed in the TAF through the
evening hours for MVFR conditions during heavier downpours. VFR
conditions should then prevail at the regional terminals after
midnight. There is a small probability for low stratus ceilings to
approach the GNV and VQQ terminals towards sunrise, but confidence
was too low to include in the TAFs at this time. Southwesterly
surface winds will prevail outside of ongoing thunderstorm
activity, with speeds of 10-15 knots this afternoon that will
diminish this evening and then increase to around 10 knots by 13Z
Friday.
&&
.UPDATE...
Issued at 1204 PM EDT Thu Jun 5 2025
Noon surface analysis depicts a warm front that extends from
central GA east-northeastward to coastal North Carolina. Weak low
pressure was situated along this boundary near the Savannah River
Valley. Otherwise, high pressure (1024 millibars) was situated
between Bermuda and the NC Outer Banks. Aloft...troughing was
progressing across the FL panhandle, in between ridges that were
centered over Deep South Texas and the Bahamas. Latest GOES- East
derived Total Precipitable Water imagery indicates that a tropical
air mass remains in place across our area as deep southwest flow
continues, with PWATS ranging from 1.8 to 2 inches, which is above
average for early June and is around the 90th percentile for June
5th. Bands of showers increased in coverage and intensity late
this morning across the Suwannee Valley and inland southeast GA,
while a healthy cumulus field developed elsewhere. Temperatures
at 16Z have climbed into the 80s outside of ongoing shower
activity, with dewpoints in the low to mid 70s area-wide.
Convection will continue to increase in coverage and intensity
along the I-75 corridor and inland portions of southeast GA this
afternoon. Outflow boundaries emanating from this activity will
encounter a hot and humid air mass for locations along and east of
U.S. Highway 301, where latest SPC mesoanalysis indicates that
surface based CAPE values have already risen to the 2,000-2,500
j/kg range. Shallow troughing progressing across our region
will tend to shift convection eastward towards the U.S. Highway 17
and Interstate 95 corridors during the mid to late afternoon
hours, with a few storms potentially pulsing and becoming strong.
Brisk low level flow should allow for fast storm motion, but
unidirectional southwesterly winds will set up linear bands that
could result in downpours "training" repeatedly across the same
locations this afternoon through early evening, presenting a
localized flood threat for urban and normally flood prone
locations. The Atlantic sea breeze will remain pinned along the
immediate coast this afternoon, and a few storms could pulse and
become strong, with wet microbursts potentially creating a few
strong wind gusts in the 30-45 mph range for locations along and
east of I-95 later today, along with frequent lightning strikes.
Poor lapse rates and mild temperatures should keep the threat for
severe storms low this afternoon. Highs will generally reach the
upper 80s and lower 90s during the early to mid afternoon hours
before cloud cover and rain cooled air overspreads our region late
this afternoon.
Lingering troughing aloft over southeast GA tonight may keep
convection going through around midnight, with activity across
most of northeast and north central FL progressing offshore
around or shortly after sunset. Convective debris clouds will
likely also shift offshore during the overnight hours as deep-
layered flow veers to a more westerly direction. Low stratus
clouds may move across the Suwannee Valley and inland southeast GA
during the predawn and early morning hours. A seasonably warm and
humid air mass will keep lows in the 70-75 range tonight.
&&
.SHORT TERM...
(Friday through Saturday night)
Issued at 241 AM EDT Thu Jun 5 2025
Synopsis...More sunshine and hotter temps as a mid level ridge
across the western Gulf extends east across the local area, while
low level moist SW flow continues to a dominant west coast sea
breeze precipitation pattern.
Near zonal, westerly steering flow of 10-15 kts will bring a
dominant west coast sea breeze regime between high pressure ridge
axis across south FL and troughs north of the region. Storm
coverage will be above normal given elevated moisture with PWAT
near to above the 75th percentile each day, with the bulk of
moisture below 700 mb. This will enable daytime heating to
increase diurnal instability, with daily convection expected to
blossom as it moves inland from the Gulf across the Suwannee River
Valley through late morning and early afternoon, progressing
farther eastward across SE GA and toward the NE FL Atlantic coast
through late afternoon. Convection will press offshore into the
early evening, trailed by mostly dry conditions overnight except
for across the Suwannee River Valley where WSW flow may push a few
early morning showers inland.
The main thunderstorm hazards each day will be locally heavy
rainfall, especially where cell mergers occur, as well as gusty
downburst winds. Saturday afternoon and evening there is an
increased risk of a fading line of strong to possibly severe
storms across SE GA as a short wave mid level trough passes over
the area. At this time, the Storm Prediction Center has a "Slight"
risk of severe storms near the Altamaha River basin for this
potential.
With increased daytime heating, high temperatures will climb this
period into the low/mid 90s with peak heat index values nearing
105 by Sat. Muggy and mild overnight lows will range in the upper
60s inland to lower 70s.
&&
.LONG TERM...
(Sunday through Wednesday)
Issued at 241 AM EDT Thu Jun 5 2025
Increased storminess with severe storm potential Sun-Tue as a
series of mid level short wave troughs move across the region with
surface fronts once again edging southward toward SE GA. Stronger
SW steering flow and elevated atmospheric moisture will continue
west coast sea breeze convection across NE FL, with frontal
convection and boundary collisions across SE GA. Stronger mid and
upper level dynamics will increase daily strong to severe storm
risk. Wed, extended guidance is suggesting a pattern shift as the
Bermuda Ridge (500 mb) begins to strengthen across the FL
peninsula and lift northward, shunting troughs farther north of
the local area and enabling the east coast sea breeze to develop
and press farther inland. Elevated moisture continues, so
continued with above normal daily rain chances but with a more
inland focus in the afternoon and evening for stronger cell
mergers. Temperatures begin to moderate back toward near normal
highs in the lower 90s with increase storminess and trough aloft.
&&
.MARINE...
Issued at 1204 PM EDT Thu Jun 5 2025
Weak low pressure situated along a warm front positioned just
north of the Georgia waters will move northeastward, pushing off
the North Carolina Outer Banks by Friday night. Atlantic high
pressure will otherwise continue to extend its axis westward
across the Florida peninsula during the next several days.
Southerly winds will briefly surge to Caution levels offshore
this evening, followed by prevailing southwesterly winds from
Friday through the weekend. Showers and thunderstorms developing
west of the coastal waters during the early to mid afternoon hours
today will impact our local waters during the late afternoon and
evening hours tonight. Daily rounds of showers and thunderstorms
will impact our local waters from Friday through the weekend,
mainly during the afternoon and evening hours. Strong to severe
storms will be possible this weekend and early next week, mainly
across the Georgia waters. Seas of 2 to 4 feet will prevail
throughout our local waters during the next several days.
Rip Currents: A persistent southeasterly ocean swell will keep a
moderate rip current risk in place this afternoon at the northeast
FL beaches. Prevailing offshore winds should yield a low risk at
all area beaches from Friday through the weekend.
&&
.FIRE WEATHER...
Issued at 1204 PM EDT Thu Jun 5 2025
Breezy southwesterly transport winds will yield fair daytime
dispersion values across inland southeast GA and the Suwannee
Valley, where showers and thunderstorms will increase in coverage
early this afternoon. This activity will spread eastward during
the mid and late afternoon hours, with good dispersion values
forecast before the arrival of these showers and thunderstorms for
coastal southeast GA, the rest of northeast FL and north central
FL. Surface and transport winds will shift to westerly for Friday
and Saturday, with good daytime dispersion values expected area-
wide as breezy transport speeds continue. Elevated mixing heights
are expected during the weekend and early next week, resulting in
possibly high daytime dispersion values at inland locations.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 72 90 73 92 / 50 50 10 60
SSI 75 91 76 91 / 40 50 10 60
JAX 73 92 74 93 / 20 60 20 60
SGJ 73 92 75 93 / 30 60 10 60
GNV 72 93 73 94 / 10 40 0 60
OCF 72 92 73 93 / 10 30 0 60
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&
In the hours before
Local storm report, Jun 5, 1:00 PM EST, 24 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
200 PM EDT Thu Jun 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM Tstm Wnd Gst 3 N Country Club Estate 31.25N 81.47W
06/05/2025 M40 MPH Glynn GA AWOS
AWOS station KBQK Brunswick Golden Isles
Airport.
&&
KCSpecial weather statement, Jun 5, 1:24 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
224 PM EDT Thu Jun 5 2025
FLZ023-024-030-031-232-425-051900-
Baker FL-Western Clay FL-Union FL-Western Duval FL-Inland Nassau FL-
Bradford FL-
224 PM EDT Thu Jun 5 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN BRADFORD...
SOUTHEASTERN BAKER...NORTHEASTERN UNION...NORTHWESTERN CLAY AND WEST
CENTRAL DUVAL COUNTIES THROUGH 300 PM EDT...
At 223 PM EDT, Doppler radar was tracking a strong thunderstorm over
Raiford, moving northeast at 25 mph.
HAZARD...Wind gusts around 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Raiford, Maxville, Beasley, New River, Lawtey, Ellerbee, and
Johnstown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2994 8227 3010 8237 3032 8204 3008 8188
TIME...MOT...LOC 1823Z 240DEG 23KT 3006 8225
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
23Thunderstorm Wind, Union
- When
- June 5, 1:24 PM EST
- Where
- Union County, Ellerbee
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $200
- Reported by
- Emergency Manager
- Coordinates
- 30.100, -82.220
Union county EM reported a large tree fell across SR 121. The time of damage was estimated by radar. The cost was unknown, but it was estimated for inclusion of the event in Storm Data.
Thunderstorm Wind, Duval
- When
- June 5, 2:45 PM EST
- Where
- Duval County, 1.38 mi WSW of Donner
- Measured
- 41 kt (47 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 30.320, -81.440
The public reported a large tree limb broke off and fell on their roof along Charlotte St. near Atlantic Blvd. Their neighbor claims they saw weak rotation and debris lofted in the air which could be from either strong winds or brief landspout. A nearby ASOS at Craig Airfield measured a wind gust of 47 mph. The time of damage was based on radar. The cost was unknown, but it was estimated for inclusion of the event in Storm Data.
Thunderstorm Wind, Duval
- When
- June 5, 2:48 PM EST
- Where
- Duval County, 0.69 mi N of Donner
- Measured
- 41 kt (47 mph) estimated gust
- Property damage
- $500
- Reported by
- Broadcast Media
- Coordinates
- 30.340, -81.420
Broadcast Media relayed photos showing the roof of a carport collapsed along Mealy St. The time of damage was based on radar. The closest ASOS wind gust around the time of damage was 47 mph from Craig Airfield. The cost was unknown, but it was estimated for inclusion of the event in Storm Data.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Texas, June 5 to 6, 20253 injured · EF2 · 35 events
- Hail and Damaging Winds in Oklahoma, June 5, 2025$1.1 million · 1 in hail · 8 events
- Flash Flooding and Hail in Texas, June 5 to 6, 2025$106,000 · 2.5 in hail · 12 events
- Hail and Damaging Winds in New York, June 5, 2025$48,000 · 2.5 in hail · 24 events
- Flash Flooding in North Carolina, June 5, 2025$50,000 · 3 events
- Flash Flooding and Flood in West Virginia, June 5 to 9, 2025$6,000 · 50 kt wind · 20 events
- Tornado and Flash Flooding in Kansas, June 5, 20253 in hail · 15 events
- Damaging Winds in Maine, June 5, 202561 kt wind · 12 events
- Hail and Damaging Winds in Colorado, June 5, 20251.75 in hail · 8 events
- Hail and Damaging Wind in New Mexico, June 5, 20253 in hail · 5 events
- Damaging Winds in Pennsylvania, June 5 to 6, 2025$4,000 · 50 kt wind · 4 events
- Damaging Winds in Pennsylvania, June 5, 2025$8,000 · 52 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1266886, 1266889, 1266891.